Alert archive / Alabama / Small Craft Advisories in 2020

Small Craft Advisory 52, NWS Mobile, AL

October 31, 2020

NWS Mobile, AL issued this small craft advisory at Oct 31, 2020, 3:11 PM CDT. It took effect at Nov 1, 2020, 3:00 PM CST. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Oct 31, 2020, 3:11 PM CDT (20:11 UTC)
In effect from
Nov 1, 2020, 3:00 PM CST
Expired
Nov 3, 2020, 12:00 AM CST
In force
33 hr
Issued by
NWS Mobile, AL

The text

As transmitted.

302 
WHUS74 KMOB 312011
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
311 PM CDT Sat Oct 31 2020

GMZ631-632-650-655-670-675-010700-
/O.NEW.KMOB.SC.Y.0052.201101T2100Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
311 PM CDT Sat Oct 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO 6 PM CST
MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida. 

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
6 follow-up statements
398 
WHUS74 KMOB 010402
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1102 PM CDT Sat Oct 31 2020

GMZ630-011200-
/O.EXB.KMOB.SC.Y.0052.201101T2100Z-201102T1800Z/
Northern Mobile Bay-
1102 PM CDT Sat Oct 31 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM SUNDAY TO NOON CST
MONDAY...

* WHAT...North winds increasing to 18 to 23 knots. Occasional
  higher gusts. Waves building to around 2 feet. 

* WHERE...Northern Mobile Bay.

* WHEN...From 3 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ650-655-670-675-011200-
/O.EXT.KMOB.SC.Y.0052.201101T2100Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1102 PM CDT Sat Oct 31 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM SUNDAY TO
MIDNIGHT CST MONDAY NIGHT...

* WHAT...North winds 15 to 25 kt with gusts up to 35 kt and seas 
  4 to 7 ft expected.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-011200-
/O.CON.KMOB.SC.Y.0052.201101T2100Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
1102 PM CDT Sat Oct 31 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM SUNDAY TO
6 PM CST MONDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt. Waves
  building to 2 to 3 feet. 

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
866 
WHUS74 KMOB 011358
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
758 AM CST Sun Nov 1 2020

GMZ650-655-670-675-012200-
/O.CON.KMOB.SC.Y.0052.201101T2100Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
758 AM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO MIDNIGHT CST MONDAY NIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas
  building to 4 near shore and 9 ft offshore.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-012200-
/O.CON.KMOB.SC.Y.0052.201101T2100Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
758 AM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 6 PM CST MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 
  building to 2 to 3 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-012200-
/O.CON.KMOB.SC.Y.0052.201101T2100Z-201102T1800Z/
Northern Mobile Bay-
758 AM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO NOON CST MONDAY...

* WHAT...North winds increasing to 18 to 23 knots. Occasional 
  higher gusts. Waves building to around 2 feet.

* WHERE...Northern Mobile Bay.

* WHEN...From 3 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
392 
WHUS74 KMOB 012115
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
315 PM CST Sun Nov 1 2020

GMZ650-655-670-675-020900-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
315 PM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
MONDAY NIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  building to 4 ft near shore and 9 ft offshore.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-020900-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
315 PM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 
  building to 2 to 3 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-020900-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201102T1800Z/
Northern Mobile Bay-
315 PM CST Sun Nov 1 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* WHAT...North winds increasing to 18 to 23 knots. Occasional 
  higher gusts. Waves building to around 2 feet.

* WHERE...Northern Mobile Bay.

* WHEN...From 3 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
092 
WHUS74 KMOB 020924 
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
324 AM CST Mon Nov 2 2020

GMZ650-655-670-675-021730-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
324 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  building to 4 ft near shore and 9 ft offshore.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-021730-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
324 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 
  building to 2 to 3 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-021730-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201102T1800Z/
Northern Mobile Bay-
324 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds increasing to 18 to 23 knots. Occasional 
  higher gusts. Waves building to around 2 feet.

* WHERE...Northern Mobile Bay.

* WHEN...From 3 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
430 
WHUS74 KMOB 020927
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
327 AM CST Mon Nov 2 2020

GMZ650-655-670-675-021800-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
327 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  building to 4 ft near shore and 9 ft offshore.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-021800-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
327 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 
  building to 2 to 3 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ630-021800-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201102T1800Z/
Northern Mobile Bay-
327 AM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds increasing to 18 to 23 knots. Occasional 
  higher gusts. Waves building to around 2 feet.

* WHERE...Northern Mobile Bay.

* WHEN...From 3 PM Sunday to noon CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
542 
WHUS74 KMOB 021828
MWWMOB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mobile AL
1228 PM CST Mon Nov 2 2020

GMZ630-021930-
/O.EXP.KMOB.SC.Y.0052.000000T0000Z-201102T1800Z/
Northern Mobile Bay-
1228 PM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

GMZ650-655-670-675-030600-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0600Z/
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola
FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
1228 PM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt and seas 
  building to 4 ft near shore and 9 ft offshore.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to midnight CST Monday night.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ631-632-030000-
/O.CON.KMOB.SC.Y.0052.000000T0000Z-201103T0000Z/
Southern Mobile Bay-Mississippi Sound-
1228 PM CST Mon Nov 2 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt. Waves 
  building to 2 to 3 feet.

* WHERE...Portions of the coastal waters of Alabama and 
  northwest Florida.

* WHEN...From 3 PM Sunday to 6 PM CST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 12:49 PM CDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 31, 12:49 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1249 PM CDT Sat Oct 31 2020

.NEAR TERM /Now Through Sunday/... Zonal flow aloft persists over
the region today into Sunday as an upper level ridge quickly
translates east across the Gulf of Mexico. An upper level trough
pivots across the region Sunday morning, with an attendant dry
surface cold front Sunday afternoon into evening.

After being tricked a few days ago with Hurricane Zeta, we have
been treated to cool, crisp Fall weather this Halloween. Pristine
weather conditions prevail with only a few clouds developing later
this evening. Thankfully no spooky, scary clouds for todays
forecast. Temperatures will strive to make it into the upper 60's
and lower 70's for most locations, with middle 70's possible
across the Florida Panhandle. For our trick-or-treaters this
evening, anticipate temperatures to begin dropping off quickly
near sunset with generally lower to middle 60's inland and middle
to upper 60's along the coast. By the midnight witching hour we
will be chilly in the lower to middle 50's for most locations, and
near 60 along the coast. Sunday morning will feature chilly
temperatures in the upper 40's and lower 50's across our northern
and western counties, with middle 50's to upper 50's across
coastal areas. Cloud cover will be on the increase Sunday morning
and afternoon with the approach of a dry cold front that should
push through by mid-afternoon. Behind this, clear skies prevail
and high temps will only make it to the lower 70's for most
locations, with middle 70's possible across the coast and our
southeastern CWA. One potential skeleton in the closet may be some
isolated patchy fog that could develop Sunday morning across
eastern portions of the CWA, however low confidence currently
exists in this so I have deferred from adding it to the forecast
at this time. MM/25

&&

.AVIATION...
18Z issuance... VFR conditions prevail throughout the forecast
period. A surface cold front will bring a change in wind direction
tomorrow late morning/early afternoon. Light easterlies today and
tonight become light to moderate northerlies by tomorrow
afternoon. Additionally, morning fog/stratus is possible across
eastern AL and the FL panhandle, however this is of low confidence
at this time and is not forecast to have a significant impact to
our TAF sites. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

Nearby

Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.